Alert archive / Texas / River Flood Warnings in 2025

River Flood Warning 16, NWS Austin/San Antonio, TX

July 4, 2025Comal County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 4, 2025, 10:29 AM CDT for Comal County, Texas. It took effect at Jul 5, 2025, 12:27 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2025, 10:29 AM CDT (15:29 UTC)
In effect from
Jul 5, 2025, 12:27 AM CDT
Expired
Jul 5, 2025, 7:47 AM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Comal County, TX

The radar

The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Spring Branch (SRGT2). The gauge peaked at 29.88 ft at Jul 5, 2025, 5:00 AM CDT.

actionminormoderate010203007/0407/0507/06
Action stage
25 ft
Minor stage
30 ft
Moderate stage
36 ft
Major stage
39 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08167500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 9:40 AM CDT, 49 minutes earlier.

Area forecast discussion, Jul 4, 9:40 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
940 AM CDT Fri Jul 4 2025

.UPDATE...
Another round of heavy rain is moving into the Hill Country and
will exacerbate the flooding there. We expect this upper level
low to continue to generate pockets of heavy rain into the
afternoon. We have extended the Flood Watch until 7 pm. An
additional 1 to 3 inches of rain is possible and a few spots in
the Hill Country could see another 5 inches.

&&

.SHORT TERM /THROUGH SATURDAY/...
(Today through Saturday)
Issued at 142 AM CDT Fri Jul 4 2025

Showers and isolated thunderstorms with pockets of heavy rain are
ongoing over much of South Central Texas early this morning. This is
due to forcing from a mid level trough over the Edwards Plateau
interacting with an unseasonably moist airmass with PWs of 1.8 to 2.4
inches. The 2.34 inches seen on the 04/00Z Del Rio sounding is at
the climatological maximum for this time of year. Rainfall amounts of
1 to 3 inches can be expected with isolated totals of 5 to 7 inches
possible. Instantaneous rainfall rates up to 5 inches per hour are
possible. The favored areas are across the Edwards Plateau and Hill
Country, as well as Bexar County where a Flood Watch is in effect.
These rains will continue through this morning and have extended the
Flood Watch through 18z for those areas.

The mid level feature and unseasonably moist airmass linger and will
generate isolated to widely scattered showers and thunderstorms this
afternoon through Saturday, though activity will wane, at times.
Some models indicate a potential for additional heavy rains tonight
into Saturday. Another Flood Watch may have to be issued. Due to the
clouds and rain, below to well below average temperatures continue.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
(Saturday night through Thursday)
Issued at 142 AM CDT Fri Jul 4 2025

The mid level feature lingers into Sunday. Although, moisture levels
decrease as some Subtropical Ridging begins to build over our area,
they remain elevated to allow for isolated to widely scattered
showers and thunderstorms. The favored areas are the Hill Country to
the Rio Grande Plains. The Subtropical Ridge builds more fully over
our area next week, however the mid level feature may linger.
Chances of showers and thunderstorms wane as the airmass dries under
increasing subsidence. The only rain chances will be with the
seabreeze near the Coastal Plains each afternoon. However, should a
stronger mid level feature linger, then rain chances will extend to
other parts of our area. Increased sunshine leads to temperatures
warming to near to slightly above average.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
(12Z TAFS)
Issued at 620 AM CDT Fri Jul 4 2025

Mostly MVFR CIGs with areas of RA will lift to VFR by midday. There
are PROBs of SHRA/TSRA this afternoon into evening and have gone with
PROB30s mainly at the I-35 sites. A mix of CIGs/VSBYs can be expected
in SHRA/TSRA. S to SE winds up to 10 KTs prevail with gusts to 35 KTs
near SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  91  74  95 /  20  30  10  10
Austin Bergstrom Intl Airport  76  90  73  94 /  20  30  10  10
New Braunfels Muni Airport     75  89  73  93 /  20  30  10  10
Burnet Muni Airport            73  87  71  91 /  20  30  10  10
Del Rio Intl Airport           76  95  75  94 /  10  10  10  30
Georgetown Muni Airport        75  89  73  92 /  20  30  10  10
Hondo Muni Airport             74  87  73  89 /  20  30  10  10
San Marcos Muni Airport        75  88  73  92 /  20  30  10  10
La Grange - Fayette Regional   76  93  73  94 /  20  20   0  10
San Antonio Intl Airport       76  87  75  91 /  20  30  10  10
Stinson Muni Airport           76  89  75  93 /  20  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for Bandera-Bexar-
Blanco-Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-
Medina-Real-Uvalde.
&&

Update...05
Short-Term...04
Long-Term...04
Aviation...04

In the hours before

Local storm report, Jul 4, 5:45 AM CDT, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
545 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     Flash Flood      2 SSW Hunt              30.04N 99.35W
07/04/2025                   Kerr               TX   Emergency Mngr

            Reports from emergency management officials
            of high water rescues ongoing along the
            Guadalupe River and South Fork of the
            Guadalupe River in Hunt with people on roof
            tops.

&&

JR
Local storm report, Jul 4, 7:43 AM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
743 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     Flash Flood      5 SSW Hunt              30.01N 99.38W
07/04/2025                   Kerr               TX   Public

            TxDOT reports several low water crossings
            flooded along SH 39 between Hunt and Hwy 83.

&&

JR
Local storm report, Jul 4, 7:48 AM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
748 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     Flash Flood      2 ENE Ingram            30.09N 99.20W
07/04/2025                   Kerr               TX   Dept of Highways

            TxDOT reports low water crossings flooded on
            FM 1338.

&&

JR
Special weather statement, Jul 4, 9:16 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
916 AM CDT Fri Jul 4 2025

TXZ186-188-041500-
Gillespie TX-Kerr TX-
916 AM CDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of north central Kerr
and western Gillespie Counties through 1000 AM CDT...

At 916 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Harper, or 26 miles northwest of Kerrville, moving
southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ingram, Mountain Home, Tivydale, Doss, Waltonia, Harper, I-10 Near
The Kimble-Kerr County Line, and The Intersection Of I-10 And Us 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3050 9915 3035 9895 3003 9925 3029 9959
      3029 9930 3050 9931
TIME...MOT...LOC 1416Z 304DEG 23KT 3037 9935

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Local storm report, Jul 4, 9:48 AM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
948 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     Flash Flood      3 W Hunt                30.07N 99.38W
07/04/2025                   Kerr               TX   Dept of Highways

            TxDOT reporting low water crossings flooded
            on FM 1340 west of Hunt.

&&

JR
Local storm report, Jul 4, 9:55 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
955 AM CDT Fri Jul 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     Flash Flood      4 NE Hunt               30.12N 99.29W
07/04/2025                   Kerr               TX   Dept of Highways

            TxDOT reporting SH 27 closed due to flooding
            from Business 87 to Mountain Home.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:28 PM CDTAreal Flood AdvisoryEWXKendall3 hr
Jul 3, 11:16 PM CDTAreal Flood AdvisoryEWXBandera25 min
Jul 3, 11:41 PM CDTFlash Flood Warning Considerable damage threatEWXBandera4 hr
Jul 4, 1:14 AM CDTFlash Flood Warning EmergencyConsiderable damage threatEWXBandera, Kerr18 hr
Jul 4, 3:19 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 3:33 AM CDTRiver Flood WarningEWXKerr22 hr
Jul 4, 4:50 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 5:23 AM CDTRiver Flood WarningEWXKendall20 hr
Jul 4, 5:34 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXKerr13 hr
Jul 4, 6:00 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:27 AM CDTFlash Flood Warning Considerable damage threatEWXKerr7 hr
Jul 4, 7:24 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXKendall, Kerr11 hr
Jul 4, 8:18 AM CDTAreal Flood AdvisoryEWXLlano5 hr
Jul 4, 8:20 AM CDTAreal Flood AdvisoryEWXGillespie4 hr
Jul 4, 8:30 AM CDTRiver Flood WarningEWXLlano24 hr
Jul 4, 8:41 AM CDTAreal Flood AdvisoryEWXEdwards, Real5 hr
Jul 4, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXGillespie4 hr
Jul 4, 9:16 AM CDTSpecial Weather StatementEWXKerr44 min
Jul 4, 9:37 AM CDTFlash Flood Warning Considerable damage threatEWXKerr, Real4 hr
Jul 4, 10:06 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Kerr5 hr
Jul 4, 10:29 AM CDTAreal Flood AdvisoryEWXGillespie6 hr
Jul 4, 10:39 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Real4 hr
Jul 4, 10:46 AM CDTFlash Flood Warning Considerable damage threatEWXLlano9 hr
Jul 4, 11:02 AM CDTFlash Flood Warning Considerable damage threatEWXKendall4 hr
Jul 4, 11:02 AM CDTRiver Flood WarningEWXBandera19 hr
Jul 4, 12:02 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Kendall18 hr
Jul 4, 1:00 PM CDTAreal Flood AdvisoryEWXKerr3 hr
Jul 4, 1:05 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 1:08 PM CDTAreal Flood AdvisoryEWXKerr, Real112 min
Jul 4, 1:30 PM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson2 hr
Jul 4, 1:37 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Jul 4, 2:32 PM CDTAreal Flood AdvisoryEWXBandera, Real116 min
Jul 4, 2:46 PM CDTAreal Flood AdvisoryEWXKendall103 min
Jul 4, 3:11 PM CDTAreal Flood AdvisoryEWXBandera, Kerr101 min
Jul 4, 3:47 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Jul 4, 6:02 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 4, 6:41 PM CDTAreal Flood AdvisoryEWXKerr2 hr
Jul 4, 6:47 PM CDTAreal Flood AdvisoryEWXKendall, Kerr2 hr

Nearby

River Flood Warnings in Texas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.